Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 67, NWS Tulsa, OK

May 7, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2019, 11:37 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2019, 11:37 PM CDT (04:37 UTC)
Expired
May 8, 2019, 12:30 AM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
70.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 9:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

970 
WUUS54 KTSA 080437
SVRTSA
OKC113-117-080530-
/O.NEW.KTSA.SV.W.0067.190508T0437Z-190508T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1137 PM CDT Tue May 7 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 1230 AM CDT.

* At 1136 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles west of Chilocco to 5 miles southeast of
  Tonkawa to 3 miles northeast of Lucien, moving northeast at 40 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Fairfax...                        Shidler...
  Ralston...                        Burbank...
  Grainola...                       Foraker...
  Sooner Lake...                    Southern Kaw Lake...
  Webb City...                      Apperson...

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.

LAT...LON 3700 9641 3693 9641 3641 9681 3637 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0436Z 245DEG 36KT 3699 9720 3664 9722 3631 9743 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$
1 follow-up statement
952 
WWUS54 KTSA 080517
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1217 AM CDT Wed May 8 2019

OKC113-117-080530-
/O.CON.KTSA.SV.W.0067.000000T0000Z-190508T0530Z/
Osage OK-Pawnee OK-
1217 AM CDT Wed May 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 1217 AM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Dexter to Kaw Lake to 2 miles
west of Sooner Lake, moving east at 30 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Grainola...                       Foraker...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Apperson...

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.

LAT...LON 3700 9641 3693 9641 3641 9681 3637 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0517Z 249DEG 28KT 3710 9685 3675 9687 3642 9708 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:33 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 7, 9:33 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
933 PM CDT Tue May 7 2019

.DISCUSSION...
Updated zones was mainly to add tornado watch 149 headlines to
parts of NE OK this evening. Adjusted pops through 06z across
eastern Oklahoma based on latest radar trends.  Area of storms
out in western OK still expected to develop into a squall line and
advance towards northeast OK later tonight. Timing per the CAM
solutions has line of convection entering northeast Oklahoma
between 07z- 08z. The primary severe threat will be straight line
winds, however the potential for brief spinup tornadoes will be
mainly west of highway 75. The line of storms is expected to
weaken as it moves further across eastern Oklahoma and northwest
Arkansas towards sunrise.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 7, 11:19 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1119 PM CDT Tue May 7 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1119 PM CDT Tue May 7 2019

...SEVERE STORMS LIKELY TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA....Northeast Oklahoma, mainly west of highway 75.
	ONSET...Around Midnight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Around Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Around Midnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Around Midnight.

DISCUSSION...
A line of severe thunderstorms is expected to move into eastern
Oklahoma between Midnight and 2 AM, then sweep through the area
through sunrise Wednesday morning. Low level wind shear ahead of
this line will be sufficient for brief spinup tornadoes, mainly to
the west of Highway 75 in northeast Oklahoma. The line should weaken
gradually as it moves toward western Arkansas, however the damaging
wind threat will persist over much of eastern Oklahoma.
Additionally, locally heavy rainfall will be possible and may lead
to flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential
         ...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
A line of thunderstorms will continue to advance across southeast
Oklahoma and northwest Arkansas Wednesday morning. Damaging winds
are the primary threat, with an isolated short-lived tornado and
large hail possible.

At this time, severe weather potential appears increasingly
limited later Wednesday and Wednesday night. Surface instability
ahead of an advancing cold front will likely be hampered by
convection from earlier Wednesday. However, isolated severe
weather remains possible across northeast Oklahoma with Large hail
and damaging winds as the main threats. The stronger storms will
also be capable of producing locally heavy rainfall and flash
flooding. Storms will be exiting western Arkansas Thursday
morning as the cold front moves east.

Isolated thunderstorms are possible Saturday across southeast
Oklahoma and western Arkansas. Severe weather is not expected.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter network activation will likely be needed through the
morning Wednesday, and possibly again by late Wednesday afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 7, 10:09 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 PM CDT Tue May 7 2019

OKZ054-059-080345-
Osage OK-Pawnee OK-
1009 PM CDT Tue May 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 1045 PM CDT...

At 1009 PM CDT, a strong thunderstorm was located 3 miles north of
Glencoe, moving north at 30 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Sooner Lake...

A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.

LAT...LON 3660 9704 3664 9705 3661 9668 3621 9682
      3625 9682 3625 9692 3633 9693 3634 9703
      3651 9703 3651 9701 3653 9698 3655 9690
      3658 9689 3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0309Z 189DEG 27KT 3628 9693

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:09 PM CDTSpecial Weather StatementTSAPawnee36 min
May 8, 12:11 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
May 8, 12:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee60 min
May 8, 1:04 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
May 8, 1:11 AM CDTSpecial Weather StatementTSACreek64 min
May 8, 1:51 AM CDTSpecial Weather StatementTSATulsa, Washington54 min
May 8, 2:15 AM CDTSpecial Weather StatementTSATulsa60 min
May 8, 2:28 AM CDTSpecial Weather StatementTSANowata, Rogers62 min
May 8, 3:05 AM CDTSpecial Weather StatementTSAWagoner55 min
May 8, 3:11 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
May 8, 3:16 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Ottawa59 min
May 8, 4:02 AM CDTSpecial Weather StatementTSACherokee, Muskogee58 min
May 8, 4:04 AM CDTSpecial Weather StatementTSADelaware, Ottawa41 min
May 8, 5:36 AM CDTSpecial Weather StatementTSAPittsburg39 min
May 8, 6:17 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner3 hr
May 8, 6:24 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg51 min
May 8, 6:57 AM CDTSpecial Weather StatementTSAAdair, Sequoyah48 min
May 8, 7:00 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore45 min
May 8, 7:15 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner3 hr
May 8, 7:30 AM CDTSpecial Weather StatementTSALeFlore45 min
May 8, 7:44 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner3 hr
May 8, 7:51 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg3 hr
May 8, 7:58 AM CDTSpecial Weather StatementTSALeFlore47 min
May 8, 8:10 AM CDTRiver Flood WarningTSAOkmulgee7 days
May 8, 8:26 AM CDTRiver Flood WarningTSAOsage, Pawnee6 days
May 8, 9:17 AM CDTRiver Flood WarningTSACreek26 hr
May 8, 2:31 PM CDTRiver Flood WarningTSAMuskogee36 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.